Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Analysis of a hybridizable discontinuous Galerkin method for the steady-state incompressible Navier-Stokes equations
HTML articles powered by AMS MathViewer

by Aycil Cesmelioglu, Bernardo Cockburn and Weifeng Qiu PDF
Math. Comp. 86 (2017), 1643-1670 Request permission

Abstract:

We present the first a priori error analysis of the hybridizable discontinuous Galerkin method for the approximation of the Navier-Stokes equations proposed in J. Comput. Phys. vol. 230 (2011), pp. 1147-1170. The method is defined on conforming meshes made of simplexes and provides piecewise polynomial approximations of fixed degree $k$ to each of the components of the velocity gradient, velocity and pressure. For the stationary case, and under the usual smallness condition for the source term, we prove that the method is well defined and that the global $L^2$-norm of the error in each of the above-mentioned variables converges with the optimal order of $k+1$ for $k\ge 0$. We also prove a superconvergence property of the velocity which allows us to obtain an elementwise postprocessed approximate velocity, $H(\textrm {div})$-conforming and divergence-free, which converges with order $k+2$ for $k\ge 1$. In addition, we show that these results only depend on the inverse of the stabilization parameter of the jump of the normal component of the velocity. Thus, if we superpenalize those jumps, these converegence results do hold by assuming that the pressure lies in $H^1(\Omega )$ only. Moreover, by letting such stabilization parameters go to infinity, we obtain new $H(\textrm {div})$-conforming methods with the above-mentioned convergence properties.
References
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (2010): 65N30
  • Retrieve articles in all journals with MSC (2010): 65N30
Additional Information
  • Aycil Cesmelioglu
  • Affiliation: Department of Mathematics and Statistics, Oakland University, Rochester, Michigan 48309
  • MR Author ID: 864513
  • Email: cesmelio@oakland.edu
  • Bernardo Cockburn
  • Affiliation: School of Mathematics, University of Minnesota, Minneapolis, Minnesota 55455
  • Email: cockburn@math.umn.edu
  • Weifeng Qiu
  • Affiliation: Department of Mathematics, City University of Hong Kong, 83 Tat Chee Avenue, Kowloon, Hong Kong, People’s Republic of China
  • MR Author ID: 845089
  • Email: weifeqiu@cityu.edu.hk
  • Received by editor(s): February 8, 2015
  • Received by editor(s) in revised form: January 31, 2016
  • Published electronically: November 28, 2016
  • Additional Notes: The second author was supported in part by the National Science Foundation through DMS Grant 1115331.
    The third author was partially supported by a grant from the Research Grants Council of the Hong Kong Special Administrative Region, China (Project No. CityU 11302014). The third author is the corresponding author
  • © Copyright 2016 American Mathematical Society
  • Journal: Math. Comp. 86 (2017), 1643-1670
  • MSC (2010): Primary 65N30
  • DOI: https://doi.org/10.1090/mcom/3195
  • MathSciNet review: 3626531